Alert archive / Maine / River Flood Warnings in 2018

River Flood Warning 3, NWS Caribou, ME

April 27, 2018Aroostook County, Maine

NWS Caribou, ME issued this river flood warning at Apr 27, 2018, 4:56 AM EDT for Aroostook County, Maine. It took effect at Apr 27, 2018, 11:38 AM EDT. It was in force for 39 hr.

The area

The outline as issued.

The facts

Issued
Apr 27, 2018, 4:56 AM EDT (08:56 UTC)
In effect from
Apr 27, 2018, 11:38 AM EDT
Expired
Apr 29, 2018, 2:26 AM EDT
In force
39 hr
Issued by
NWS Caribou, ME
Area
Storm-based polygon
Flood severity
Minor

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 169 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Black River near Depot Mountain (BBRM1).

Action stage
12.5 ft
Minor stage
13.5 ft
Moderate stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01010070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

394 
WGUS41 KCAR 270856
FLWCAR
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Caribou ME
456 AM EDT Fri Apr 27 2018

...The National Weather Service in Caribou Maine has issued a Flood 
Warning for the following rivers in Maine...

  Big Black River Near Big Black

MEC003-272056-
/O.NEW.KCAR.FL.W.0003.180427T1800Z-180429T1200Z/
/BBRM1.1.ER.180427T1800Z.180428T1800Z.180429T0600Z.NO/
456 AM EDT Fri Apr 27 2018

The National Weather Service in Caribou Maine has issued a 

* Flood Warning for 
  the Big Black River Near Big Black.
* from this afternoon to Sunday morning...or until the warning is 
  cancelled.
* At 4:45 AM Friday the stage was 11.5 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 12.2 feet by early tomorrow afternoon. The river will 
  fall below flood stage by early Sunday morning.


&&

LAT...LON 4703 6945 4694 6945 4689 6954 4685 6966
      4687 6982 4693 6976             



$$
8 follow-up statements
463 
WGUS81 KCAR 271540
FLSCAR
Flood Statement
National Weather Service Caribou ME
1140 AM EDT Fri Apr 27 2018

...The Flood Warning continues for the following rivers in Maine...

  Big Black River Near Big Black

MEC003-280339-
/O.EXT.KCAR.FL.W.0003.180427T1538Z-180429T0600Z/
/BBRM1.1.ER.180427T1418Z.180427T1445Z.180429T0000Z.NO/
1140 AM EDT Fri Apr 27 2018

The Flood Warning continues for
  the Big Black River Near Big Black
* until late Saturday night...or until the warning is cancelled.
* At 11:15 AM this morning, the stage was 12.9 feet
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet. At 12.0 feet, Minor lowland flooding occurs.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow evening.
 
&&

LAT...LON 4703 6945 4694 6945 4689 6954 4685 6966
      4687 6982 4693 6976             

$$

Hewitt
599 
WGUS81 KCAR 272253
FLSCAR
Flood Statement
National Weather Service Caribou ME
653 PM EDT Fri Apr 27 2018

...The Flood Warning continues for the following rivers in Maine...

  Big Black River Near Big Black

MEC003-281052-
/O.CON.KCAR.FL.W.0003.000000T0000Z-180429T0600Z/
/BBRM1.1.ER.180427T1418Z.180427T1445Z.180429T0000Z.NO/
653 PM EDT Fri Apr 27 2018

The Flood Warning continues for
  the Big Black River Near Big Black
* until late Saturday night...or until the warning is cancelled.
* At 18:30 PM Friday the stage was 12.5 feet
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow evening.
At 12.0 feet, Minor lowland flooding occurs..  

&&

LAT...LON 4703 6945 4694 6945 4689 6954 4685 6966
      4687 6982 4693 6976             

$$

CB
384 
WGUS81 KCAR 280145
FLSCAR
Flood Statement
National Weather Service Caribou ME
945 PM EDT Fri Apr 27 2018

...The Flood Warning continues for the following rivers in Maine...

  Big Black River Near Big Black


MEC003-281345-
/O.CON.KCAR.FL.W.0003.000000T0000Z-180429T0600Z/
/BBRM1.1.ER.180427T1418Z.180427T1445Z.180429T0000Z.NO/
945 PM EDT Fri Apr 27 2018

The Flood Warning continues for
  the Big Black River Near Big Black
* until late Saturday night...or until the warning is cancelled.
* At 21:30 PM Friday the stage was 12.6 feet
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow evening.
At 12.0 feet, Minor lowland flooding occurs..  

&&

LAT...LON 4703 6945 4694 6945 4689 6954 4685 6966
      4687 6982 4693 6976             

$$

CB
249 
WGUS81 KCAR 281247
FLSCAR
Flood Statement
National Weather Service Caribou ME
847 AM EDT Sat Apr 28 2018

...The Flood Warning continues for the following rivers in Maine...

  St John River At Fort Kent
  Big Black River Near Big Black
  Fish River Above Fish River At Fort Kent

!--.Optional free text general synopsis here goes here. Note: the 
leading period at the beginning of the synopsis is required. The 
synopsis should be a brief, non-technical description of the 
potential flood situation. --!

...The Flood Warning continues for the following rivers in Maine...

  Mattawamkeag River Above Mattawamkeag

!--.Optional free text general synopsis here goes here. Note: the 
leading period at the beginning of the synopsis is required. The 
synopsis should be a brief, non-technical description of the 
potential flood situation. --!

MEC003-290046-
/O.EXT.KCAR.FL.W.0004.180428T1800Z-180429T2100Z/
/FTKM1.1.ER.180428T1800Z.180429T0000Z.180429T1500Z.NO/
847 AM EDT Sat Apr 28 2018

The Flood Warning continues for
  the St John River At Fort Kent
* from this afternoon to Sunday afternoon...or until the warning is 
  cancelled.
* At  8:30 AM Saturday the stage was 22.1 feet
* Minor flooding is forecast.
* Flood stage is 22.5 feet.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 22.8 feet by this evening.The river will fall below 
  flood stage by tomorrow late morning.
At 22.7 feet, Quigley flats (quigley building supply lumber yard) and
the block house park begin to flood. An elderly housing project on 
Normanguy Drive is evacuated. +.  


&&

LAT...LON 4715 6879 4723 6887 4730 6859 4732 6837
      4723 6836 4721 6858             



$$

MEC003-290046-
/O.EXT.KCAR.FL.W.0003.000000T0000Z-180430T2308Z/
/BBRM1.1.ER.180427T1418Z.180427T1445Z.180430T1708Z.NO/
847 AM EDT Sat Apr 28 2018

...Flood Warning extended until Monday evening...The Flood Warning 
continues for
  the Big Black River Near Big Black
* until Monday evening...or until the warning is cancelled.
* At  8:15 AM Saturday the stage was 12.8 feet
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Monday early afternoon.
At 12.0 feet, Minor lowland flooding occurs..  


&&

LAT...LON 4703 6945 4694 6945 4689 6954 4685 6966
      4687 6982 4693 6976             



$$

MEC003-290046-
/O.EXT.KCAR.FL.W.0005.180428T1638Z-180430T1800Z/
/FIHM1.1.ER.180428T1638Z.180429T0000Z.180430T1200Z.NO/
847 AM EDT Sat Apr 28 2018

The Flood Warning continues for
  the Fish River Above Fish River At Fort Kent
* from this afternoon to Monday afternoon...or until the warning is 
  cancelled.
* At  8:32 AM Saturday the stage was 10.7 feet
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 11.2 feet by this evening.The river will fall below 
  flood stage by Monday morning.
At 11.0 feet, Minor flooding - camps/homes threatened on the fish 
river chain of lakes..  


&&



LAT...LON MISSING


$$

MEC019-290046-
/O.CON.KCAR.FL.W.0002.000000T0000Z-000000T0000Z/
/MATM1.1.ER.180426T2217Z.180429T0600Z.000000T0000Z.NR/
847 AM EDT Sat Apr 28 2018

The Flood Warning continues for
  the Mattawamkeag River Above Mattawamkeag
* until further notice...or until the warning is cancelled.
* At  8:15 AM Saturday the stage was 15.1 feet
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.5 feet.
At 16.0 feet, Flooding begins along River Road in Mattawamkeag and 
Lancaster Road in Kingman..  


&&

LAT...LON 4557 6838 4560 6819 4572 6808 4566 6794
      4551 6810 4546 6835             



$$
180 
WGUS41 KCAR 281548
FLWCAR
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Caribou ME
1148 AM EDT Sat Apr 28 2018

  Big Black River Near Big Black

MEC003-290347-
/O.EXT.KCAR.FL.W.0003.000000T0000Z-000000T0000Z/
/BBRM1.1.ER.180427T1418Z.180427T1445Z.000000T0000Z.NO/
1148 AM EDT Sat Apr 28 2018

The Flood Warning continues for 
 the Big Black River Near Big Black
* until further notice...or until the warning is cancelled.
* At 11:15 AM Saturday the stage was 12.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.



&&

LAT...LON 4703 6945 4694 6945 4689 6954 4685 6966
      4687 6982 4693 6976             



$$
762 
WGUS81 KCAR 281603
FLSCAR
Flood Statement
National Weather Service Caribou ME
1203 PM EDT Sat Apr 28 2018

...The Flood Warning continues for the following rivers in Maine...

  St John River At Fort Kent
  Fish River Above Fish River At Fort Kent

...The Flood Warning continues for the following rivers in Maine...

  Big Black River Near Big Black
  Mattawamkeag River Above Mattawamkeag

MEC003-290403-
/O.EXT.KCAR.FL.W.0004.180428T1639Z-180430T0900Z/
/FTKM1.1.ER.180428T1639Z.180429T0600Z.180430T0300Z.NO/
1203 PM EDT Sat Apr 28 2018

...Flood Warning extended until late Sunday night...The Flood Warning
continues for
  the St John River At Fort Kent
* until late Sunday night...or until the warning is cancelled.
* At 11:30 AM Saturday the stage was 22.2 feet
* Minor flooding is forecast.
* Flood stage is 22.5 feet.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 23.1 feet by after midnight tomorrow.The river will 
  fall below flood stage by tomorrow late evening.
At 22.7 feet, Quigley Flats (Quigley Building Supply lumber yard) and
the Blockhouse Park begins to flood. An elderly housing project on 
Normanguy Drive is evacuated.   


&&

LAT...LON 4715 6879 4723 6887 4730 6859 4732 6837
      4723 6836 4721 6858             



$$

MEC003-290403-
/O.CON.KCAR.FL.W.0003.000000T0000Z-000000T0000Z/
/BBRM1.1.ER.180427T1418Z.180427T1445Z.000000T0000Z.NO/
1203 PM EDT Sat Apr 28 2018

The Flood Warning continues for
  the Big Black River Near Big Black
* until further notice...or until the warning is cancelled.
* At 11:30 AM Saturday the stage was 12.4 feet
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
At 12.0 feet, minor lowland flooding occurs.  


&&

LAT...LON 4703 6945 4694 6945 4689 6954 4685 6966
      4687 6982 4693 6976             



$$

MEC003-290403-
/O.EXT.KCAR.FL.W.0005.180429T0000Z-000000T0000Z/
/FIHM1.1.ER.180429T0000Z.180501T0000Z.000000T0000Z.NO/
1203 PM EDT Sat Apr 28 2018

...Flood Warning extended until further notice...The Flood Warning 
continues for
  the Fish River Above Fish River At Fort Kent
* from this evening until further notice...or until the warning is 
  cancelled.
* At 11:16 AM Saturday the stage was 10.8 feet
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
At 12.0 feet, Moderate flooding - homes in the Soldier Pond area of 
Wallagrass threatened. West approach of Soldier Pond bridge inundated
and bridge closed. Evacuations possible.  


&&



LAT...LON 4726 6865 4726 6854 4714 6854 4711 6854 
      4711 6862 4717 6863


$$

MEC019-290403-
/O.CON.KCAR.FL.W.0002.000000T0000Z-000000T0000Z/
/MATM1.1.ER.180426T2217Z.180428T1445Z.000000T0000Z.NR/
1203 PM EDT Sat Apr 28 2018

The Flood Warning continues for
  the Mattawamkeag River Above Mattawamkeag
* until further notice...or until the warning is cancelled.
* At 11:15 AM Saturday the stage was 15.2 feet
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.5 feet.
* Forecast...The river will remain near 15.1 feet.
At 16.0 feet, Flooding begins along River Road in Mattawamkeag and 
Lancaster Road in Kingman.  


&&

LAT...LON 4557 6838 4560 6819 4572 6808 4566 6794
      4551 6810 4546 6835             



$$
667 
WGUS81 KCAR 290215
FLSCAR
Flood Statement
National Weather Service Caribou ME
1015 PM EDT Sat Apr 28 2018

...The Flood Warning continues for the following rivers in Maine...

  Big Black River Near Big Black

MEC003-291200-
/O.EXT.KCAR.FL.W.0003.000000T0000Z-180429T1200Z/
/BBRM1.1.ER.180427T1418Z.180427T1445Z.180429T0600Z.NO/
1015 PM EDT Sat Apr 28 2018

The Flood Warning continues for
  the Big Black River Near Big Black
* until Sunday morning...or until the warning is cancelled.
* At 10:00 PM Saturday the stage was 12.0 feet
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to below flood  
  after midnight.
At 12.0 feet, Minor lowland flooding occurs..  


&&

LAT...LON 4703 6945 4694 6945 4689 6954 4685 6966
      4687 6982 4693 6976             



$$

Hewitt
521 
WGUS81 KCAR 290626
FLSCAR
Flood Statement
National Weather Service Caribou ME
226 AM EDT Sun Apr 29 2018

...The Flood Warning is cancelled for the following rivers in 
Maine...

  Big Black River Near Big Black

MEC003-290656-
/O.CAN.KCAR.FL.W.0003.000000T0000Z-180429T1200Z/
/BBRM1.1.ER.180427T1418Z.180427T1445Z.180429T0230Z.NO/
226 AM EDT Sun Apr 29 2018

The Flood Warning is cancelled for
  the Big Black River Near Big Black
* At  2:00 AM Sunday the stage was 11.8 feet
* The river fell below flood stage at 10:30 PM Saturday.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to 11.5 feet by this 
  morning.
At 12.0 feet, Minor lowland flooding occurs.  


&&

LAT...LON 4703 6945 4694 6945 4689 6954 4685 6966
      4687 6982 4693 6976             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this river flood warning went out at Apr 27, 3:35 AM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 27, 3:35 AM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
335 AM EDT Fri Apr 27 2018

.SYNOPSIS...
Low pressure will move to the north of the area as high pressure
builds across the region this morning. A weak low will track
north across the area Tonight.

&&

.NEAR TERM /THROUGH TONIGHT/...
Low pressure currently located to the north of the region
continues to move away as weak high pressure builds across New
England. Later today another low pressure system will approach
from the south and move across the region tonight. This system
is not as intense as yesterdays low so QPF amounts are expected
to be much lower. Have blended the Nam and Gfs for pops and QPF
amounts.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Long wv trof wl continue to influence the area's wx thru the
weekend. Broad lgt sw flow at the sfc on Sat wl warm temps abv
normal and back into the 60s. Not much to pinpoint on for forcing
for showers drg the day other than diurnal htg until wmfnt appchs
international brdr twd 00z Sun. Minor s/wvs expected to ripple thru
in sw flow aloft warrants mention of isold-sctd showers ovr most of
CWA drg the day.

Upr low wl be swinging thru the Great Lks on Sun with area contg to
experience sw flow aloft. As upr low appchs the state expect that
showers chcs increase late in the day Sun as cold pool appchs. Later
shifts may need to add in isold thunder for wrn areas Sun aftn but
upr lows are notoriously hard to predict and wl hold off for the
time-being. Either way pops increase to lkly acrs the west and north
for Sun aft/evng and diminishes drg the overnight with loss of
diurnal htg.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Unsettled wx now looks to continue into the middle of next week with
extent of building upr ridge now in question for nrn half of CWA.
Latest 00z med range guidance indicates storm track just to the
north of the state in srn Canada. Depending on exactly where this
sets up may see cldy skies, showers and thus cooler temps
(relatively speaking) thru the end of the week. Temps in the middle
of next week still fcst to run some 10-15 degrees abv normal for
all but immediate coastal areas where onshore flow wl keep temps
cool.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: Expect conditions to improve to VFR later today then
back to MVFR/IFR conditions tonight.

SHORT TERM: IFR conditions possible Sat morning in low clds with
improvement to VFR during the day. Restrictions return once
again at night as southerly flow remains across the area into
early next week. Variable conditions expected as scattered
showers effect terminals.

&&

.MARINE...
NEAR TERM: Have used a 50/50 blend of the Nam and Gfs for
sustained winds. For waves: Primary wave system is long period
swell generated by yesterdays storm. Spectral observations from
44027 showing southeasterly swell at 10 feet/12 seconds. This
wave system will be slow to subside today due to the long fetch
involved however expect waves to subside to around 6 feet/9
seconds by daybreak Saturday. Total Water Level: For coastal
anomaly currently using +0.60 feet and will slowly reduce over
next several days. For Bangor, fresh water runoff creating a
large anomaly, especially at low tide. Will initialize anomaly
here with hydro-model then adjust for the tidal surge.

SHORT TERM: Seas aoa 5 ft expected to continue into Sat aftn in
srly swell. Marginal seas possible thru the weekend.

&&

.HYDROLOGY...
Rivers will continue to rise in response to rainfall and
snowmelt during the past 24 hours. Many of the larger rivers
are expected to peak this afternoon into Saturday evening with
minor flooding possible on some of the northern rivers. The
flood watch over central and northern areas will continue into
Saturday for the potential of some flooding on the larger
rivers. A flood warning has been issued for the Mattawamkeag
River above Mattawamkeag. The river is expected to continue to
rise through Sunday, and additional rises are possible
thereafter.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Flood Watch through Saturday afternoon for MEZ001>006-010-011-
     031.
MARINE...Small Craft Advisory for hazardous seas until 8 PM EDT this
     evening for ANZ050>052.

&&

Near Term...Mignone
Short Term...Farrar
Long Term...Farrar
Aviation...Mignone/Farrar
Marine...Mignone/Farrar
Hydrology...Farrar
Hazardous weather outlook, Apr 27, 3:34 AM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
334 AM EDT Fri Apr 27 2018

MEZ001>006-010-011-031-280745-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Piscataquis-
334 AM EDT Fri Apr 27 2018

...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

This Hazardous Weather Outlook is for East Central Maine, Far
Northern Maine, North Central Maine, Northern Maine and West
Central Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

MEZ015>017-029-030-032-280745-
Southern Penobscot-Interior Hancock-Central Washington-
Coastal Hancock-Coastal Washington-Northern Washington-
334 AM EDT Fri Apr 27 2018

This Hazardous Weather Outlook is for Coastal DownEast Maine,
Eastern Maine and Interior DownEast Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

ANZ050>052-280745-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
334 AM EDT Fri Apr 27 2018

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 9:02 PM EDTAreal Flood WarningCARAroostook, Penobscot, Piscataquis, Washington9 hr
Apr 27, 4:33 PM EDTRiver Flood WarningCARAroostook54 hr
Apr 27, 5:21 PM EDTRiver Flood WarningCARAroostook42 hr

Nearby

River Flood Warnings in Maine, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.